Childhood Diseases

Posted by: Mini Mouse | 2010-02-15



Morning doctor

My son went for his 18 month injection on Thursday. Friday afternoon he had fever, nothing on Saturday and yesterday he had fever again. Although he was playing and eating as normal, I just couldn’ t break the fever –  it just kept on climbing even with the fever meds. So last night at 12 I took him to casualties.

The paed diagnosed tonsillitis (red throat and 1 ear is a little bit red) and prescribed a 5-day course of Augmentin ES-600 and Panamor for pain and fever. His fever is down to 36.2 this morning, but his stomach is running –  not water, but very very “ pap” . This started even before we started with the Augmentin. Is the stools because of the tonsillitis? When will things start to look better again? We started with the antibiotics this morning.

Thank you doctor and please remember that your advice / help is always appreciated.

Expert's Reply



Your son appears to have a gastric infection rather than tonsillitis. The antibiotic will only aggravate his diarrhoea. His gastro is probably due to a virus so will not respond to an antibiotic anyway. Give your son a probiotic daily and give him Rehidrat drinks frequently to replace lost fluid and electrolytes.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Mini Mouse | 2010-02-15


The chemist gave me Normaflora Capsules to protect his tummy against the antibiotics. They said I must mix the powder inside the capsule with yogurt three times daily.

Will this be helpful for his stomach?

Reply to Mini Mouse
Posted by: Mini Mouse | 2010-02-15

Sorry doctor, I forgot to mention. My son is allergic to Rocephin antibiotic. Is the Augmentin antibiotoc okay to take? Is there any side effects I need to look out for and how long after starting to take the meds?

Thank you once again.

Reply to Mini Mouse

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.